So, as part of my new pain management strategy, I’ve started on Amitriptyline. I started on last Monday by tapering on, so I started with 5mg last week and have gone up to 10mg last night, and while it has helped with the pain, and needing to constantly go to the bathroom at night I’ve developed this really weird twitch in the bottom lid of my right eye. It’s really annoying (though not painful) but it’s just this weird twitching in my bottom eyelid. Has anyone else had similar side effects?
weird amitriptyline side effects - Endometriosis UK
It is helping (surprisingly, it seems a little too good to be true), but my sleep is all over the place at the moment. The first week I was on it I was sleeping 14 hours a night, and this week when I stepped up the dose I seem to be waking up every 45 minutes. I’m just glad the kinda brain ‘fog’ cleared pretty fast (within a weekish), but the whole eye twitch thing is just odd.
My Gp suggested Amitrip. when I was having dreadful/unbelievable hot flushes - mainly at night - during the menopause: I was not getting not getting any sleep, and having severe migraines during the day as a result.
I had 10mg, tabs, but was told by GP to chop them up - even crush them to dust(!) - and only take what worked for me to get through the night, with good sleep. My first night I risked a 10mg, and was zombie-like and unable to function the next day. After that I tried the tablets in: 1/4s, 1/3 s, 1/2s, for several days each, and finally settled on 1/3 of a tablet, at night, after a meal, as being perfect to me.
I wouldn't worry about necessarily taking the 10mg, every time, I would experiment and find out what level works best, for you.
I too take Amitrip - for pain in lower back/pouch of Douglas -
I am on a low dose, take it about 6pm or feel zombie like the following day. It helps with pain, but I struggle to wait the next morning which is irritating.
Like any meds, you have to try before you can establish whether it suits & is helpful